MAUDE Adverse Event Report: NORTHGATE TECHNOLOGIES INC. AUTOLITH TCH 1.9FR PROBE, 375CM DS BSC; INTRA-CORPOREAL HYDRAULIC LITHOTRIPSY (IEHL) PROBE

NORTHGATE TECHNOLOGIES INC. AUTOLITH TCH 1.9FR PROBE, 375CM DS BSC; INTRA-CORPOREAL HYDRAULIC LITHOTRIPSY (IEHL) PROBE
Model Number 72-00322-0
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Northgate technologies, inc was made of the alleged issue on (b)(6) 2021," no patient complications while firing the probe the distal tip brock off.(redacted dr.Name) removed the probe but was unable to retrieve the broken piece.He decided to try a new probe to complete the fracturing of the pancreatic stone." the patient did not incur any injury with no health consequences or impact from the procedure.(b)(4) was initiated to investigate this complaint further.Per (b)(4): the intended use of the autolith touch probes are for the use of fragmentation of biliary calculi (stones that located in the cystic duct, hepatic ducts and common bile duct) when used in conjunction with a lithotripter.The potential for an injury from a completely broken off tip into the pancreatic duct has not been evaluated in a clinical setting.The number of ehl pulse activations delivered is unknown at the time of tip expulsion and this information was not available from the customer.The tip detaching itself from the probe is a known failure mode of the probe and expected probe life about 1,200 pulses.The tip being expelled within the biliary / urinary system has been assessed and deemed acceptable as the tip size can be expelled from those areas naturally without any harm to the patient.This event is being reported as a device malfunction given that the injury reported did not meet the criteria for a serious injury per 21 cfr 803 but the event as reported reasonably suggests that the device malfunctioned and that the device or a similar device marketed by the manufacturer could cause or contribute to a death or serious injury if the malfunction were to recur depending on the location of the malfunction and other contributing factors.The device history record for bsc15361 from june 2021 (mo 15361) was reviewed and the lot passed all testing.Nothing out of the ordinary was noted.During production when the load returned from the sterilizer 3 cartons were noted to have incurred some damage at the sterilizer or in transit by the shipper.Manufacturing performed 100% sort on the entire load to identify any other non-conforming product.The discrepant probe cartons were repackaged into new cartons if the probe sterile pouch barrier was intact and if there was no damage noted to the probes as a result.No adverse effect on the product as a result.The risk associated to the tip falling off for indicated uses has been evaluated per nor-doc-dra-0025 rev o line 7.2.12 and has been determined to be low-risk to the patient and/or user.This is the second occurrence that nti is aware of a tip being expelled during off-label use of the probe in the pancreatic duct which could result in an increased risk to the patient.This type of use will be trended, and the risk analysis may be updated if warranted.The unit has been not returned for nti evaluation and is not expected to return.If further information was to become available, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2021 northgate technologies, inc was made aware of the alleged event from distributor boston scientific corporation," no patient complications.While firing the probe the distal tip brock off.(dr.(b)(6)) removed the probe but was unable to retrieve the broken piece.He decided to try a new probe to complete the fracturing of the pancreatic stone.What troubleshooting steps took place? they needed to replace the probe.What troubleshooting steps, if any, resolved the issue? what is the next course of action? replace defective devise.".

Brand Name
AUTOLITH TCH 1.9FR PROBE, 375CM DS BSC
Common Device Name
INTRA-CORPOREAL HYDRAULIC LITHOTRIPSY (IEHL) PROBE
Manufacturer (Section D)
NORTHGATE TECHNOLOGIES INC.
1591 scottsdale court
elgin IL 60123
Manufacturer (Section G)
NORTHGATE TECHNOLOGIES INC.
1591 scottsdale court
elgin IL 60123
Manufacturer Contact
todd gatto
1591 scottsdale court
elgin, IL 60123
2248562250
MDR Report Key13078044
Report Number0001450997-2021-00011
Device Sequence Number20241574
Product Code FFK
UDI-Device Identifier00817183020448
UDI-Public00817183020448
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K130368
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/15/2024
Device Model Number72-00322-0
Device Catalogue NumberM00546620
Device Lot NumberBSC15361
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2021
Initial Report FDA Received Date12/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown